Severe acne and hyperandrogenemia following dactinomycin

Julie Blatt, Peter A. Lee

Research output: Contribution to journalArticlepeer-review

15 Scopus citations

Abstract

The etiology of dactinomycin‐associated acne has not previously been studied. An 8 1/2 year old girl with embryonal rhabdomyosarcoma of the left petrous bone was prepubertal at the time of presentation. Treatment according to a current Intergroup Rhabdomyosarcoma Study regimen consisted of vincristine, dactinomycin, and cyclophosphamide at 3 to 6 week intervals, as well as hyperfractionated radiotherapy to the tumor bed. Severe acne of the forehead developed within 10 days of starting therapy and resolved over the next 2 months. Serial measurements of serum hormones documented periodic increases in androgen levels coincident with courses of dactinomycin. These observations support a relationship between drug, dermatitis, and hormone levels. Study of other patients will be of interest to document the frequency, degree, and mechanism of hyperandrogenemia following dactinomycin. © 1993 Wiley‐Liss, Inc.

Original languageEnglish (US)
Pages (from-to)373-374
Number of pages2
JournalMedical and Pediatric Oncology
Volume21
Issue number5
DOIs
StatePublished - 1993

All Science Journal Classification (ASJC) codes

  • Pediatrics, Perinatology, and Child Health
  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Severe acne and hyperandrogenemia following dactinomycin'. Together they form a unique fingerprint.

Cite this